Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 23 November 2015

Characterizations for the Power Inverse Gaussian and Generalized Inverse Gaussian Distributions Based on Conditional Moments

Abdullah Yahia Al-Hossain1

Journal of Mathematics and Statistics, Volume 11, Issue 3, pp. 70–74 · doi.org/10.3844/jmssp.2015.70.74

6,865 accesses4,861 downloads2 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

In this study, we characterize the power inverse Gaussian and generalized inverse Gaussian distributions based on recurrence relations for conditional moments in terms of hazard rate functions. Relations for conditional moments of the largest order statistic (upper record value) given the second largest order statistic (upper record value) are derived from these recurrence relations. Characterizations of the inverse Gaussian, reciprocal inverse Gaussian, gamma and reciprocal gamma distributions are obtained as special cases of both the power inverse Gaussian and the generalized inverse Gaussian distributions.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Al-Hossain, A. Y. (2015). Characterizations for the Power Inverse Gaussian and Generalized Inverse Gaussian Distributions Based on Conditional Moments. Journal of Mathematics and Statistics, 11(3), 70–74. https://doi.org/10.3844/jmssp.2015.70.74

Licence
CC BY 3.0
Issue
Volume 11, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Characterizations for the Power Inverse Gaussian and Generalized Inverse Gaussian Distributions Based on Conditional MomentsJournal of Mathematics and Statistics · Volume 11, Issue 3 · pp. 70–74 · CC BY 3.0Download